The fictitious domain method and homotopy as a new alternative for multidimensional partial differential equations in domains of any shape

  • V.L. Makarov Institute of Mathematics, NAS of Ukraine
  • I. P. Gavrilyuk Dual High School Eisenach, Deutschland
Keywords: boundary value problem for a partial differential equation, domain of arbitrary shape, parallelepiped, the fictitious domain method, homotopy, exponential convergence rate

Abstract

UDC 517.9; 519.63

The ideas of the fictitious domain method and homotopy are combined with an aim to reduce the solution of boundary-value problems for multidimensional partial differential equations (PDE) in domains of any shape to an exponentially convergent sequence of PDEs in a parallelepiped (in a rectangle, in the 2D case).
This allows us to reduce the computational costs due to the elimination of the necessity of triangulation of the domain by a grid with $N$ inner nodes (e.g., the Delaunay algorithm in the 2D case requires ${\mathcal {O}}(N \log{N})$ operations).

Author Biographies

V.L. Makarov, Institute of Mathematics, NAS of Ukraine

Institute of mathematics of NAS of Ukraine, Kyiv

I. P. Gavrilyuk, Dual High School Eisenach, Deutschland

University of cooperative education Gera-Eisenach, BRD

References

Vabishchevich, P. N. Метод фиктивных областей в задачах математической физики. (Russian) [[The method of fictitious domains in problems of mathematical physics]] Moskov. Gos. Univ., Moscow, 1991. 158 pp. ISBN: 5-211-01578-9 MR1141868

V. K. Saul`ev, О решении некоторых краевых задач на на быстродействующих вычислительных машинах методом фиктивных областей. (Russian) [[O reshenii nekotory`kh kraevy`kh zadach na na by`strodejstvuyushhikh vy`chislitel`ny`kh mashinakh metodom fiktivny`kh oblastej]], Sib. mat. zhurn, 4, no 4, 91 – 925 (1963).

Marchuk, G. I. Методы вычислительной математики. (Russian) [[Methods of numerical mathematics]] Third edition. ``Nauka'', Moscow, 1989. 608 pp. ISBN: 5-02-014222-0 MR1043176

V. D. Kopchenov, Приближение решения задачи Дирихле методом фиктивных областей. (Russian) [[Priblizhenie resheniya zadachi Dirikhle metodom fiktivny`kh oblastej, Differencz. uravneniya, 4, no 1, 151 – 164 (1968).

V. D. Kopchenov, Метод фиктивных областей для второй и третьей краевых задач. (Russian) [[Metod fiktivny`kh oblastej dlya vtoroj i tret`ej kraevy`kh zadach]], Tr. Mat. in-ta AN SSSR, 131, 119 – 127 (1974).

V. I. Lebedev, Разностные аналоги ортогональных разложений, основных дифференциальных операторов и некоторых краевых задач математической физики. (Russian) [[Raznostny`e analogi ortogonal`ny`kh razlozhenij, osnovny`kh differenczial`ny`kh operatorov i nekotory`kh kraevy`kh zadach matematicheskoj fiziki]], Zhurn. vy`chislit. matematiki i mat. fiziki, 4, no 3, 449 – 465 (1964).

A. N. Konovalov, Метод фиктивных областей в задачах кручения. (Russian) [[Metod fiktivny`kh oblastej v zadachakh krucheniya, Chislenny`e metody` mekhaniki sploshnoj sredy`, 4, no 2, 109 – 115 (1973).

K. Yu. Bogachev, Обоснование метода фиктивных областей решения смешанных краевых задач для квазилинейных эллиптических уравнений. (Russian) [[Obosnovanie metoda fiktivny`kh oblastej resheniya smeshanny`kh kraevy`kh zadach dlya kvazilinejny`kh e`llipticheskikh uravnenij]], Vestn. Mosk. un-ta, ser. 1, no 3, 16 – 23 (1996).

L. A. Rukhovecz, Замечание к методу фиктивных областей. (Russian) [[Zamechanie k metodu fiktivny`kh oblastej]], Differencz. uravneniya, 3, no 4, 698 – 701 (1967).

S. A. Vojczekhovskij, I. P. Gavrilyuk, V. L. Makarov, Cходимость разностных решений к обобщенным решениям задачи Дирихле для уравнения Гельмгольца в произвольной области. (Russian) [[Ckhodimost` raznostny`kh reshenij k obobshhenny`m resheniyam zadachi Dirikhle dlya uravneniya Gel`mgol`cza v proizvol`noj oblasti, Dokl. AN SSSR, 267, no 1, 34 – 37 (1982).

Glowinski, Roland; Pan, Tsorng-Whay; Périaux, Jacques. A fictitious domain method for Dirichlet problem and applications. Comput. Methods Appl. Mech. Engrg. 111 (1994), no. 3-4, 283--303. doi: 10.1016/0045-7825(94)90135-X

G. M. Kobel’kov, Fictitious domain method and the solution of elliptic equations with highly varying coefficients, Russ. J. Numer. Anal. and Math. Modelling, 2, Issue 6, 407 – 420 (1987).

M. B. Brusnikin, Об эффективных алгоритмах решения задач метода фиктивных областей в многосвязном случае. (Russian) [[Ob e`ffektivny`kh algoritmakh resheniya zadach metoda fiktivny`kh oblastej v mnogosvyaznom sluchae]], Dokl. RAN, 387, no 2, 151 – 155 (2002).

N. S. Bakhvalov, K. Yu. Bogachev, Zh. F. Me`tr, Эффективный алгоритм решения жестких эллиптических задач с приложениями к методу фиктивных областей. (Russian) [[E`ffektivny`j algoritm resheniya zhestkikh e`llipticheskikh zadach s prilozheniyami k metodu fiktivny`kh oblastej, Zhurn. vy`chislit. matematiki i mat. fiziki, 39, no 6, 919 – 931 (1999).

V. L. Makarov, О функционально-разностном методе произвольного порядка точности решения задачи Штурма – Лиувилля с кусочно-гладкими коэффициентами. (Russian) [[O funkczional`no-raznostnom metode proizvol`nogo poryadka tochnosti resheniya zadachi Shturma – Liuvillya s kusochno-gladkimi koe`fficzientami]], Dokl. AN SSSR, 320, no 1, 34 – 39 (1991).

B. J. Bandirs`kij, V. L. Makarov, O. L. Ukhan`ov, FD-метод для задач Штурма – Лiувiлля. Експоненцiйна швидкiсть збiжностi. (Russian) [[FD-metod dlya zadach Shturma – Liuvillya. Eksponenczijna shvidkist` zbizhnosti, Zhurn. obchisl. ta prikl. matematiki, 39, no 1(85), 1 – 60 (2000).

Reingold, Edward M.; Nievergelt, Jurg; Deo, Narsingh. Combinatorial algorithms: theory and practice. Prentice-Hall, Inc., Englewood Cliffs, N.J., 1977. {rm xii}+433 pp. MR0471431

Published
15.02.2020
How to Cite
V.L. Makarov, and I. P. Gavrilyuk. “The Fictitious Domain Method and Homotopy As a New Alternative for Multidimensional Partial Differential Equations in Domains of Any Shape”. Ukrains’kyi Matematychnyi Zhurnal, Vol. 72, no. 2, Feb. 2020, pp. 191-08, http://umj.imath.kiev.ua/index.php/umj/article/view/1101.
Section
Research articles